Why the study?
Few cases of acute myocardial infarction in athletes taking anabolic steroids have been reported.
Does anabolic steroid use cause acute myocardial infarction in young bodybuilders?
Case Report (n=1)
No
Does anabolic steroid use cause acute myocardial infarction in young bodybuilders?
Anabolic steroid misuse should be considered as a potential cause of acute myocardial infarction in young athletes, especially when presenting with low HDL-C levels.
Supports including anabolic steroid history in young athletes with MI; leaves open causality pending controlled studies.
We describe a case report of a 35-year-old bodybuilder suffering from an acute myocardial infarct (AMI). He had been taking trenbolone acetate, testosterone enanthate, and nandrolone for six weeks. The coronary angiogram showed an 80% lesion in the mid-segment of the obtuse marginal artery. A few cases of AMI in athletes taking anabolic steroids (AS) have been reported. Physicians should always consider and inquire about AS use as a potential culprit among athletes with AMI. Multiple plausible mechanisms explain the pathophysiology of AMI in AS users.
No takes yet. Share an insight, caveat, or question.
Makarem et al. (2025) conducted a case report in Acute myocardial infarction (NSTEMI) (n=1). Anabolic steroids (nandrolone, trenbolone acetate, testosterone enanthate) was evaluated on Development of acute myocardial infarction.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: